MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 4-840220NISB-EN
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic has not received the suspect device/component from the customer for evaluation nor has the device been evaluated by the service engineer.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while in use on a pediatric patient, smoke was noted coming from the capacitor of the air compressor of this 840 ventilator.Patient outcome is unknown at this time.
 
Additional Manufacturer Narrative
Additional information: section b3: date of event estimated to be july 1, 2021 section b5 updated section e: facility updated section h6: additional code added to evaluation code method.Correction: section g: 510k number section h6 patient code, health impact code, evaluation code result and conclusion corrected a photo of the part was received.After reviewing the images and information it was observed that the starter motor capacitor attached to the 806 compressor motor failed.The motor capacitor component photo is manufactured by italfarad.An internal investigation exists on this issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received as follows: the patient was removed from the ventilator and placed on an alternate ventilator without injury.
 
Additional Manufacturer Narrative
H3 device evaluation updated: the reported issue was evaluated by distributor along with customer and medtronic technical personnel and the diagnosis found a totally burnt capacitor.The spare part needed were identified and it was advised to change all the filter of the compressor and to check for any leak in compressor.A photo of the part was received.After reviewing the images and information it was observed that the starter motor capacitor attached to the 806 compressor motor failed.The motor capacitor component photo is manufactured by italfarad.An internal investigation exists on this issue.The cause of the event was isolated to a fault in starter capacitor.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
kelly adams
2101 faraday avenue
carlsbad, CA 92008
7606035046
MDR Report Key12354398
Report Number8020893-2021-00123
Device Sequence Number14610717
Product Code CBK
UDI-Device Identifier10884521077201
UDI-Public10884521077201
Combination Product (Y/N)N
Initial Reporter CountryBA
PMA/510(K) Number
K970460
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4-840220NISB-EN
Device Catalogue Number4-840220NISB-EN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer09/11/2021
11/30/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date10/08/2021
12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/10/2001
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown